Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2020, 3:07 PM CDT for Bexar County, Wilson County, Texas. It took effect at May 26, 2020, 12:32 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 3:07 PM CDT (20:07 UTC)
- In effect from
- May 26, 2020, 12:32 PM CDT
- Expired
- May 26, 2020, 9:26 AM CDT
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bexar County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River at Elmendorf (ELMT2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 39 ft
- Major stage
- 48 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
032
WGUS44 KEWX 252007
FLWEWX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
307 PM CDT Mon May 25 2020
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
San Antonio River Near Elmendorf affecting Bexar and Wilson
Counties.
For the San Antonio River...including I-35, at Loop 13, Elmendorf,
Floresville, near Falls City, Hwy 72 nr Runge...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 315 AM CDT.
&&
TXC029-493-260815-
/O.NEW.KEWX.FL.W.0005.200526T1732Z-200527T1900Z/
/ELMT2.1.ER.200526T1732Z.200526T2000Z.200527T0700Z.NO/
307 PM CDT Mon May 25 2020
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the San Antonio River Near Elmendorf.
* From Tuesday afternoon to Wednesday afternoon.
* At 2:30 PM CDT Monday the stage was 30.4 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river will fall to 27.5 feet and then begin rising
tomorrow morning. It will then rise above flood stage early
tomorrow afternoon to 38.0 feet tomorrow afternoon. It will fall
below flood stage early Wednesday morning.
* Impact...At 39.0 feet, Moderate lowland flooding damages crops and
floods pastureland below San Antonio to below Floresville.
Secondary roads and low bridges, irrigation pumps, oil field pump
jacks and tank batteries flood. Livestock are cut off in low areas.
* Flood History...This crest compares to a previous crest of 38.2
feet on 04/25/2015.
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
HAMPSHIRE2 follow-up statements
666
WGUS84 KEWX 260429
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1129 PM CDT Mon May 25 2020
...The Flood Warning continues for the following rivers in Texas...
San Antonio River Near Elmendorf affecting Bexar and Wilson
Counties.
For the San Antonio River near Elmendorf...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning at 1130 AM CDT.
&&
TXC029-493-261630-
/O.CON.KEWX.FL.W.0005.200526T1732Z-200527T1900Z/
/ELMT2.1.ER.200526T1721Z.200526T2000Z.200527T0600Z.NO/
1129 PM CDT Mon May 25 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the San Antonio River Near Elmendorf.
* From Tuesday afternoon to Wednesday afternoon.
* At 10:30 PM CDT Monday the stage was 29.7 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon before cresting around 38.1 feet. The river is
expected to fall below flood stage early Wednesday morning.
* Impact...At 39.0 feet, Moderate lowland flooding damages crops and
floods pastureland below San Antonio to below Floresville.
Secondary roads and low bridges, irrigation pumps, oil field pump
jacks and tank batteries flood. Livestock are cut off in low areas.
* Flood History...This crest compares to a previous crest of 38.2
feet on 04/25/2015.
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
BMW621
WGUS84 KEWX 261426
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
926 AM CDT Tue May 26 2020
...The Flood Warning is cancelled for the following rivers in
Texas...
San Antonio River Near Elmendorf affecting Bexar and Wilson
Counties.
TXC029-493-261530-
/O.CAN.KEWX.FL.W.0005.200526T1732Z-200527T1900Z/
/ELMT2.1.ER.200526T1721Z.200526T2000Z.200527T0600Z.NO/
926 AM CDT Tue May 26 2020
...The Flood Warning for the San Antonio River Near Elmendorf has
been cancelled...
The Flood Warning is cancelled for
the San Antonio River Near Elmendorf.
* At 8:30 AM CDT Tuesday the stage was 30.1 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 30.3 feet
late this morning.
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 2:57 PM CDT, 10 minutes earlier.
Area forecast discussion, May 25, 2:57 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 257 PM CDT Mon May 25 2020 .SHORT TERM (Tonight through Tuesday Night)... A second strong MCV in as many days has altered the influence of the upper low that was earlier projected to cut off from the polar westerlies and bring several days of rain opportunities. The MCV responsible for the heavy rains Sunday night continues to spin away over North Central TX and has taken on a more synoptic scale of influence, including an early cold frontal push all the way into a HDO to VCT line. While the upstream larger trough remains potent enough to generate another broad coverage event for storms when the rest of the front arrives, the likelihood of strong storms over Central TX and the Austin metro area looks much reduced. The frontal zone should retract in the evening with winds returning to more easterly over and south of HWY 90 and broaden the marginal severe threat for later tonight, and a few strong cells may still cross over the inversion to around HWY 281 and just to the west of Austin for mainly a hail threat. Timing has been fairly consistent among most of the finer res models in terms of seeing the storms materialize over the Edwards Plateau and possibly Rio Grande Plains, so we should see the next round of storms ramp up over our CWA by right around 00Z. A possible caveat is the radar trends of deep layer shower activity west of CRP, but perhaps this ties in with some of the model solutions that fire activity over the Rio Grande plains also at around 00Z. CAPE values will be lower than from last night and only the Rio Grande and Pecos river basin areas look ripe for the Slight Risk level of storms while areas east of Hwy 83 look more prone to a marginal threat. Thus the largest storm concern going into tonight would be for another round of rain over saturated soils. Expect with any areas that get 1-2 inches that area rivers and streams could bump up to minor flood stage. However, the expected round of rains tonight should be mainly less than 1 inch over the counties that are most prone to run-off. By daybreak, the rains should be retreating into East TX, and dry air wrap-around flow below the broad upper trough should make for a mostly stable and cool day for late Tuesday. Blended guidance influences and past forecast influences over areas east of I-35 may over-advertise the rain chance. Our QPF forecast for late Tuesday into Tuesday night might tell the story more accurately. && .LONG TERM (Wednesday through Monday)... The center of the upper low is expected to be near the Arklatex region with northwest flow aloft over our area. This flow should be mostly subsident with a mostly dry forecast expected on Wednesday. The blends kept a 20 PoP across the northern CWA and trimmed the spatial area back a bit. If the drier trend continues for another model run, these PoPs may be taken completely out of the forecast. Mostly dry weather is expected to continue into Thursday with highs in the 80s and 90s expected. A vort max on the backside of the upper low should arrive to the area on Thursday/Thursday night with a possible frontal boundary accompanying it. The GFS is the most bullish with an MCS moving through the area with the higher intensity in the west, while the ECMWF keeps the bulk of the thunderstorm activity in Mexico. Will keep PoPs at 20 percent for now with slightly higher PoPs into the weekend as south flow returns to the area increasing moisture once again. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 79 63 84 65 / 70 50 20 10 10 Austin Bergstrom Intl Airport 63 78 63 84 64 / 70 50 20 10 10 New Braunfels Muni Airport 63 79 61 87 64 / 80 50 20 10 10 Burnet Muni Airport 61 77 60 82 62 / 60 40 20 20 20 Del Rio Intl Airport 66 87 63 95 68 / 70 20 0 - - Georgetown Muni Airport 62 77 61 83 63 / 60 50 20 20 20 Hondo Muni Airport 65 82 61 91 65 / 80 30 - - - San Marcos Muni Airport 63 78 61 87 63 / 80 50 20 10 10 La Grange - Fayette Regional 65 78 63 84 65 / 60 60 30 20 10 San Antonio Intl Airport 64 81 63 89 66 / 80 40 10 10 - Stinson Muni Airport 65 82 64 89 67 / 80 40 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...Hampshire Decision Support...YBVP
Hazardous weather outlook, May 25, 3:13 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 313 AM CDT Mon May 25 2020 TXZ171>173-183>194-202>209-217>225-228-260815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 313 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. One more round of strong to severe thunderstorms are expected later today through tonight with all severe weather hazards possible. A small tornado threat will exist over the southern Edwards Plateau/northern portions of the Rio Grande, and large to very large hail will be possible there. As the night goes on and storms move southeast across the area, the threat will transition to damaging wind gusts. In addition after heavy rain just fell, localized flooding will again be of concern with 1-3 inches of rain possible in many locations, and isolated higher totals near or in excess of 5 inches possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight.
In the hours before
Local storm report, May 25, 10:11 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1011 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG SEGUIN 29.57N 97.96W
05/24/2020 GUADALUPE TX PUBLIC
SOCIAL MEDIA PICTURE OF A LARGE TREE SNAPPED
AT THE BASE.
&&
NHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Special Weather Statement | EWX | Frio | 57 min |
| May 24, 7:06 PM CDT | Special Weather Statement | EWX | Zavala | 54 min |
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 65 min |
| May 24, 7:34 PM CDT | Flash Flood Warning | EWX | Bandera, Medina, Real, Uvalde | 3 hr |
| May 24, 7:37 PM CDT | Flash Flood Warning | EWX | Travis | 5 hr |
| May 24, 7:43 PM CDT | Tornado Warning | EWX | Bandera, Medina | 32 min |
| May 24, 7:49 PM CDT | Tornado Warning | EWX | Frio | 26 min |
| May 24, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 68 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 41 min |
| May 24, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Comal and 8 more | 60 min |
| May 24, 8:04 PM CDT | Tornado Warning | EWX | Bexar, Medina | 26 min |
| May 24, 8:14 PM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Maverick, Zavala | 3 hr |
| May 24, 8:25 PM CDT | Tornado Warning | EWX | Bexar, Comal, Guadalupe | 35 min |
| May 24, 8:32 PM CDT | Flash Flood Warning | EWX | Frio | 2 hr |
| May 24, 8:43 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 2 hr |
| May 24, 8:46 PM CDT | Tornado Warning | EWX | Frio | 29 min |
| May 24, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 23 min |
| May 24, 8:54 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Caldwell, Comal, Gonzales, Guadalupe and 4 more | 66 min |
| May 24, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Karnes, Medina, Wilson | 61 min |
| May 24, 9:03 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 24, 9:19 PM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Comal, Kendall | 4 hr |
| May 24, 9:30 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Comal, Gillespie, Hays, Llano and 1 more | 4 hr |
| May 24, 9:49 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 3 hr |
| May 24, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays | 63 min |
| May 24, 10:04 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, DeWitt, Gonzales, Karnes, Wilson | 56 min |
| May 24, 10:58 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 62 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 48 min |
| May 24, 11:18 PM CDT | Tornado Warning | EWX | DeWitt | 27 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 47 min |
| May 24, 11:50 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 25 min |
| May 24, 11:59 PM CDT | Special Weather Statement | EWX | Lavaca | 61 min |
| May 25, 12:11 AM CDT | Special Weather Statement | EWX | Caldwell | 49 min |
| May 25, 6:07 AM CDT | Special Weather Statement | EWX | Bexar | 53 min |
| May 25, 6:15 AM CDT | River Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 25, 6:18 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 27 hr |
| May 25, 8:33 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 25, 11:49 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Kendall | 3 hr |
| May 25, 12:35 PM CDT | Areal Flood Advisory | EWX | Hays | 3 hr |
| May 25, 6:20 PM CDT | Special Weather Statement | EWX | Val Verde | 40 min |
| May 25, 6:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 40 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.